Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS JSJ
NWS JSJ issued this flash flood warning at May 12, 2005, 9:37 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2005, 9:37 AM CDT (14:37 UTC)
- Expired
- May 13, 2005, 3:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 121440
FFWSJU
PRC037-053-089-103-121630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1037 AM AST THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES OF
LUQUILLO
NAGUABO
CEIBA
FAJARDO
* UNTIL 1230 PM AST
* AT 1030 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING OVER PORTIONS OF THESE MUNICIPALITIES.
RADAR ESTIMATES INDICATED BETWEEN 2 TO THREE INCHES ALREADY FALLEN
ESPECIALLY IN CEIBA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
$$
RIVERA1 follow-up statement
000
WGCA72 TJSJ 121625
FFSSJU
PRC037-053-089-103-121730-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1225 PM AST THU MAY 12 2005
THE FLASH FLOOD WARNING ISSUED EARLIER FOR MUNICIPALITIES OF
LUQUILLO
NAGUABO
CEIBA
FAJARDO
...HAS EXPIRED...
AT 1220 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT VERY HEAVY RAIN OCCURRING THE MUNICIPALITIES ABOVE HAS
DECREASED OR MOVED AWAY.
AT THIS TIME ONLY LIGHT RAIN SPRINKLES REMAIN OVER THE FORMER WARNED
AREA.
FOR THAT REASON...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN
ALLOWED TO EXPIRE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 12, 8:30 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 12, 8:30 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 930 AM AST THU MAY 12 2005 .UPDATED...ALTHOUGH A GOOD FORECAST INHERITED...SEEM THAT WEATHER TODAY WILL BE A BIT MORE ACTIVE. UPDATED ZONES AND ISSUED A FLASH FLOOD WATCH. SEE PREVIOUS DISCUSSION BELOW. RIVERA .PREVIOUS DISCUSSION... THE LATEST GUIDANCE INDICATES THE SAME BASIC SCENARIO FROM PREVIOUS RUNS...I.E. COPIOUS MOISTURE BEING ADVECTED INTO THE REGION FROM THE NORTHWEST COAST OF SOUTH AMERICA...ACROSS THE CARIBBEAN THEN NORTHEASTWARD TOWARD HISPANIOLA AND THE LOCAL ISLANDS. IN ADDITION...THE UPPER LEVELS CONTINUE TO SUPPORT CONVECTION FROM THE PRESENCE OF THE SUBTROPICAL JET. THE DEPARTURE OF THE LATEST GUIDANCE FROM THE PREVIOUS RUNS IS THAT THE LOW LEVEL MASS AND MOISTURE CONVERGENCE AND LARGE SCALE LIFT THAT WAS PREVIOUSLY FORECAST TO DIRECTLY AFFECT THE LOCAL ISLANDS HAS NOW SHIFTED SLIGHTLY MORE TO THE NORTH OF THE REGION. IN ADDITION THE GUIDANCE SUGGESTS THAT THE UPPER LEVEL JET MAY DECREASE SOME AFTER TODAY. HOWEVER...GIVEN THE CURRENT SATELLITE IMAGERY INDICATING SIGNIFICANT CONVECTION TO THE SOUTHWEST OF PUERTO RICO AND LOW LEVEL MOISTURE CONTINUOUSLY BEING ADVECTED ACROSS THE REGION...THERE STILL IS THE POTENTIAL FOR HEAVY RAINFALL AND THUNDERSTORMS ACROSS THE REGION TODAY. THE LATEST GUIDANCE ALSO CONTINUES TO SUGGEST THAT FRIDAY IS STILL EXPECTED TO BE VERY ACTIVE WITH THE AFOREMENTIONED DYNAMICS AND LARGE SCALE LIFT AT THE MID TO UPPER LEVELS EXPECTED TO AFFECT THE REGION. WHERE THE FORECAST GETS MORE UNCERTAIN IS FOR SATURDAY AND SUNDAY. A TROPICAL WAVE CURRENTLY NEAR 57 WEST IS EXPECTED TO LARGELY REMAIN TO THE SOUTH OF THE LOCAL ISLANDS ON FRIDAY...BUT IT WILL ALSO BRING IN SOME DRIER AIR ASSOCIATED WITH THE SUBSIDENCE AHEAD OF THE WAVE AND ALSO TO THE EAST OF THE WAVE. AT THE SAME TIME THE UPPER LEVEL JET IS FORECAST TO DISSIPATE BY THIS TIME. SO WIDELY SCATTERED CONVECTION IS EXPECTED TO BE LESS LIKELY. HOWEVER...WITH ALL THE LOW LEVEL MOISTURE ACROSS THE REGION LIMITED AFTERNOON CONVECTION SEEMS REASONABLE...ESPECIALLY FOR THE NORTHERN HALF OF PUERTO RICO DURING SATURDAY AND SUNDAY AFTERNOONS. FOR THE MARINE CONDITIONS...FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED AT LEAST THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 74 84 73 / 60 60 70 70 STT 83 75 83 75 / 50 50 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...FFA PRZ001-013. .VI...NONE. && DIEHL
Hazardous weather outlook, May 12, 5:00 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU MAY 12 2005 PRZ001>013-AMZ710>750-131000- 600 AM AST THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...THE REMNANTS OF A FRONTAL BOUNDARY WILL REMAIN SOMEWHAT STATIONARY JUST NORTH OF THE LOCAL REGION...WHILE AN ELONGATED INVERTED TROUGH WILL CONTINUE TO MEANDER ACROSS THE NORTHEAST CARIBBEAN FOR THE NEXT FEW DAYS. THIS WEATHER PATTERN WILL KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. ABUNDANT LOW LEVEL MOISTURE AND MODERATE INSTABILITY WILL AID TO PRODUCE MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO AND THE ADJACENT ISLANDS FROM TIME TO TIME. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT SOME MUNICIPALITIES WILL BE AFFECTED BY URBAN AND STREAM FLOODING DURING THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... WEATHER CONDITIONS ACROSS THE REGION WILL START TO DETERIORATE FRIDAY THROUGH AT LEAST SUNDAY AS LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY PERSISTS ACROSS THE REGION. IN ADDITION... THE MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE WILL BECOME MORE UNSTABLE. THE COMBINATION OF ALL THESE FACTORS...PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. VIZ001-002-AMZ710>730-131000- 600 AM AST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN ELONGATED INVERTED TROUGH WILL REMAIN OVER THE LOCAL AREA FOR THE NEXT FEW DAYS. THIS WILL KEEP THE WEATHER CONDITIONS VERY HUMID AND UNSTABLE. ABUNDANT LOW LEVEL MOISTURE... COMBINED WITH DAYTIME HEATING AND LOCAL ISLAND EFFECTS WILL HELP PRODUCE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO FROM TIME TO TIME...PARTICULARLY DURING THE AFTERNOON HOURS. WITH THE HEAVIEST SHOWERS...THERE IS THE POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... WEATHER CONDITIONS WILL START TO SLOWLY DETERIORATE FRIDAY THROUGH AT LEAST SUNDAY AS LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY PERSISTS ACROSS THE REGION. IN ADDITION...THE MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE WILL BECOME MORE UNSTABLE. THE COMBINATION OF ALL THESE FACTORS...PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:01 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.